Graphs and Combinatorics

, Volume 35, Issue 1, pp 67–89 | Cite as

Pancyclicity of 4-Connected \(\{K_{1,3},Z_8\}\)-Free Graphs

  • Hong-Jian Lai
  • Mingquan ZhanEmail author
  • Taoye Zhang
  • Ju Zhou
Original Paper


A graph G is said to be pancyclic if G contains cycles of lengths from 3 to |V(G)|. For a positive integer i, we use \(Z_i\) to denote the graph obtained by identifying an endpoint of the path \(P_{i+1}\) with a vertex of a triangle. In this paper, we show that every 4-connected claw-free \(Z_8\)-free graph is either pancyclic or is the line graph of the Petersen graph. This implies that every 4-connected claw-free \(Z_6\)-free graph is pancyclic, and every 5-connected claw-free \(Z_8\)-free graph is pancyclic.


Claw-free Pancyclic Forbidden subgraphs 


  1. 1.
    Bondy, J.A., Murty, U.S.R.: Graph Theory with Applications. Elsevier, New York (1976)CrossRefzbMATHGoogle Scholar
  2. 2.
    Ferrara, M., Gould, R., Gehrke, S., Magnant, C., Pfender, F.: Pancyclicity of 4-connected claw, generalized net-free graphs (submitted) (2010)Google Scholar
  3. 3.
    Ferrara, M., Morris, T., Wenger, P.: Pancyclicity of 4-connected, claw-free, \(P_{10}\)-free graphs. J. Graph Theory 71(4), 435–447 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Gould, R., Łuczak, T., Pfender, F.: Pancyclicity of 3-connected graphs: pairs of forbidden subgraphs. J. Graph Theory 47(3), 183–202 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Lai, H.-J., Xiong, L., Yan, H., Yan, J.: Every 3-connected claw-free \(Z_8\)-free graph is Hamiltonian. J. Graph Theory 64(1), 1–11 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Matthews, M.M., Sumner, D.P.: Hamiltonian results in \(K_{1,3}\)-free graphs. J. Graph Theory 8(1), 139–146 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ryjác̆ek, Z.: On a closure concept in claw-free graphs. J. Combin. Theory Ser. B 70(2), 217–224 (1997)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Japan KK, part of Springer Nature 2018

Authors and Affiliations

  • Hong-Jian Lai
    • 1
    • 2
  • Mingquan Zhan
    • 3
    Email author
  • Taoye Zhang
    • 4
  • Ju Zhou
    • 5
  1. 1.Department of MathematicsWest Virginia UniversityMorgantownUSA
  2. 2.College of Mathematics and System SciencesXinjiang UniversityÜrümqiPeople’s Republic of China
  3. 3.Department of MathematicsMillersville University of PennsylvaniaMillersvilleUSA
  4. 4.Department of MathematicsPenn State Worthington ScrantonDunmoreUSA
  5. 5.Department of MathematicsKutztown University of PennsylvaniaKutztownUSA

Personalised recommendations